Alert archive / Massachusetts / Small Craft Advisories in 2014

Small Craft Advisory 88, NWS Boston/Norton, MA

July 22, 2014

NWS Boston/Norton, MA issued this small craft advisory at Jul 22, 2014, 3:28 PM EDT. It took effect at Jul 23, 2014, 2:00 AM EDT. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Jul 22, 2014, 3:28 PM EDT (19:28 UTC)
In effect from
Jul 23, 2014, 2:00 AM EDT
Expired
Jul 24, 2014, 2:39 AM EDT
In force
25 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

859 
WHUS71 KBOX 221928
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
328 PM EDT TUE JUL 22 2014

ANZ250-254-230330-
/O.NEW.KBOX.SC.Y.0088.140723T0600Z-140724T0700Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
328 PM EDT TUE JUL 22 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM WEDNESDAY TO 3 AM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 AM WEDNESDAY TO 3 AM EDT
THURSDAY.

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ230>237-251-230330-
/O.NEW.KBOX.SC.Y.0088.140723T1400Z-140723T2300Z/
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-
BLOCK ISLAND SOUND-MASSACHUSETTS BAY AND IPSWICH BAY-
328 PM EDT TUE JUL 22 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 7 PM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM EDT WEDNESDAY.

* WINDS AND SEAS...SOUTHWEST AROUND WINDS 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
6 follow-up statements
333 
WHUS71 KBOX 230221
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1021 PM EDT TUE JUL 22 2014

ANZ250-254-231030-
/O.CON.KBOX.SC.Y.0088.140723T0600Z-140724T0700Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
1021 PM EDT TUE JUL 22 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM WEDNESDAY TO
3 AM EDT THURSDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ230>237-251-231030-
/O.CON.KBOX.SC.Y.0088.140723T1400Z-140723T2300Z/
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-
BLOCK ISLAND SOUND-MASSACHUSETTS BAY AND IPSWICH BAY-
1021 PM EDT TUE JUL 22 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM EDT
WEDNESDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25
  KT. WIND WAVES 1 TO 2 FEET BOSTON HARBOR AND NARRAGANSETT BAY
  AND SEAS GENERALLY 2 TO 3 FEET ELSEWHERE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
416 
WHUS71 KBOX 230809
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
409 AM EDT WED JUL 23 2014

ANZ230>237-251-231615-
/O.CON.KBOX.SC.Y.0088.140723T1400Z-140723T2300Z/
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-
BLOCK ISLAND SOUND-MASSACHUSETTS BAY AND IPSWICH BAY-
409 AM EDT WED JUL 23 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 7 PM EDT THIS EVENING...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25
  KT. WIND WAVES 1 OR 2 FEET IN NARRAGANSETT BAY AND BOSTON
  HARBOR. SEAS 2 TO 3 FEET IN OTHER BAYS AND SOUNDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-254-231615-
/O.CON.KBOX.SC.Y.0088.000000T0000Z-140724T0700Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
409 AM EDT WED JUL 23 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT
THURSDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
841 
WHUS71 KBOX 231527
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1127 AM EDT WED JUL 23 2014


ANZ230>237-251-232300-
/O.CON.KBOX.SC.Y.0088.000000T0000Z-140723T2300Z/
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-
BLOCK ISLAND SOUND-MASSACHUSETTS BAY AND IPSWICH BAY-
1127 AM EDT WED JUL 23 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-254-232330-
/O.CON.KBOX.SC.Y.0088.000000T0000Z-140724T0700Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
1127 AM EDT WED JUL 23 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT
THURSDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  30 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
800 
WHUS71 KBOX 231952
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
352 PM EDT WED JUL 23 2014

ANZ230>237-251-240000-
/O.EXT.KBOX.SC.Y.0088.000000T0000Z-140724T0000Z/
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-
BLOCK ISLAND SOUND-MASSACHUSETTS BAY AND IPSWICH BAY-
352 PM EDT WED JUL 23 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-254-240400-
/O.EXT.KBOX.SC.Y.0088.000000T0000Z-140724T1200Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
352 PM EDT WED JUL 23 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT THURSDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  30 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
813 
WHUS71 KBOX 240005
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
805 PM EDT WED JUL 23 2014

ANZ230>237-251-240115-
/O.EXP.KBOX.SC.Y.0088.000000T0000Z-140724T0000Z/
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-
BLOCK ISLAND SOUND-MASSACHUSETTS BAY AND IPSWICH BAY-
805 PM EDT WED JUL 23 2014

...SMALL CRAFT ADVISORY HAS EXPIRED...

$$

ANZ250-254-240815-
/O.CON.KBOX.SC.Y.0088.000000T0000Z-140724T1200Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
805 PM EDT WED JUL 23 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
THURSDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 5 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
446 
WHUS71 KBOX 240639
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
239 AM EDT THU JUL 24 2014

ANZ250-254-240745-
/O.CAN.KBOX.SC.Y.0088.000000T0000Z-140724T1200Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
239 AM EDT THU JUL 24 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WINDS AND SEAS WERE BOTH BELOW SMALL CRAFT ADVISORY CRITERIA AND
THUS THE ADVISORY HAS BEEN CANCELLED.

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Jul 22, 1:41 PM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jul 22, 1:41 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
141 PM EDT TUE JUL 22 2014

.SYNOPSIS...
SOUTHWEST FLOW WILL BRING AN INCREASE IN HEAT AND HUMIDITY
TODAY...WHICH WILL PERSIST INTO WEDNESDAY. SHOWERS AND
THUNDERSTORMS WILL LIKELY MOVE ACROSS THE REGION LATE WEDNESDAY
AFTERNOON AND EVENING AHEAD OF A COLD FRONT. A FEW STRONG TO
SEVERE THUNDERSTORMS WILL BE POSSIBLE. COLD FRONT SLOWLY MOVES OFFSHORE
THURSDAY WITH A TREND TO IMPROVING WEATHER. HIGH PRESSURE BUILDS
OVER THE REGION FRIDAY AND SATURDAY...THEN MAKES WAY FOR UNSETTLED
WEATHER APPROACHING FROM THE SOUTHWEST SUNDAY AND MONDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

200 PM UPDATE...

OVERALL TRENDS IN THE FORECAST REMAIN ON TRACK FOR THE AFTERNOON
HOUR. HIGH PRESSURE CONTINUES TO SLIDE EASTWARD ALLOWING FOR
RETURN FLOW INTO THE REGION. THIS HAS BEEN INCREASING DEWPOINTS
AND THUS THE MUGGINES FACTOR ACROSS SOUTHERN NEW ENGLAND.
TEMPERATURES AS WELL CONTINUE TO CLIMB AS UPPER LEVEL RIDGE AXIS
MOVES OVERHEAD INCREASING UPPER LEVEL TEMPS. NASHUA, NH IS THE HOT
SPOT PER 17Z OBS AT 88F. WEAK SEA BREEZE HAS MOVED ON SHORE
KEEPING BOSTON TEMPS BELOW 80F AT THIS TIME. ANTICIPATE GRADIENT
TO STRENGTHEN WITHIN THE NEXT FEW HOURS ALLOWING FOR SOME MIXING
TO OCCUR AND THUS WASHING OUT THE SEABREEZE...SO A RUN AT 85 IS
STILL POSSIBLE.

ISOLATED SHOWERS HAVE POPPED UP ACROSS UPSTATE NY AND VT BUT
QUICKLY DIE OUT. A FEW OF THESE SHOWERS MAY MAKE THERE WAY INTO
SOUTHERN NEW ENGLAND BUT THEY WILL STRUGGLE DUE TO MID-LEVEL CAP
AND LACK OF ANY LIFT.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
TONIGHT...EXPECTING TEMPERATURES TO BE 2 OR 3 DEGREES MILDER
TONIGHT IN MOST LOCATIONS WITH DEWPOINTS RISING FROM THE LOW TO
MID 60S. ALSO EXPECTING AREAS OF LOW CLOUDS AND FOG ALONG S
COASTAL AREAS AND POSSIBLY IN A FEW INTERIOR VALLEYS.

WEDNESDAY...WEATHER BECOMES MORE INTERESTING AS A COLD FRONT
APPROACHES FROM THE WEST. INITIALLY A MID LEVEL CAP IS EXPECTED TO
INHIBIT CONVECTION BUT THAT CAP SHOULD ERODE AS THE FRONT
APPROACHES IN THE LATE AFTERNOON. SBCAPE PROJECTED TO BE 1200 TO
2000 J/KG AND MID LEVEL LAPSE RATES 6.0 TO 6.5 C/KM. A FAIRLY
NOTABLE BUMP OF THE K INDICES INTO THE MID TO UPPER 30S TAKES
PLACE LATE WED AFTERNOON/EVENING WHILE THE SHOWALTER INDICES DROP
TO AROUND -2 TO -3. THE 0 TO 6 KM WIND SHEAR IS FAIRLY MARGINAL AT
AROUND OR JUST STRONGER THAN 30 KT WITH STRONGER WIND SHEAR
INDICATED NORTH OF THE FORECAST AREA PER THE 00Z GFS AND ECMWF.
THE 00Z NAM RUN PROJECTED CLOSER TO 40 KT SHEAR ACROSS THE
NORTHERN ZONES BUT NOT QUITE READY TO BUY THAT. AT ANY
RATE...SHEAR STILL LOOKS STRONG ENOUGH COMBINED WITH THE
INSTABILITY TO SUPPORT SOME STRONG TO SEVERE TSTMS TO PERHAPS AS
FAR EAST AS AN ASH-LWM-BED-IJD LINE. PWATS ARE EXPECTED TO RISE TO
BETWEEN 1.7 AND 2 INCHES AND SO THE RISK FOR LOCALIZED FLASH
FLOODING NEEDS TO BE CONSIDERED AS WELL. HAVE PUT IN MILD ENHANCED
WORDING FOR GUSTY WINDS AND HEAVY RAINFALL. WILL MENTION THE RISK
OF STRONG TO SEVERE TSTMS AND LOCALIZED FLASH FLOOD RISK IN THE
HWO.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
BIG PICTURE... BIG RIDGE BUILDS OVER THE ROCKIES AND PLAINS WHILE
TROUGHS DIG INTO THE NORTHEAST AND THE PACIFIC NORTHWEST.  UPPER
RIDGE LINGERS OVER THE WESTERN ATLANTIC. FOR US...THIS WILL BRING
FALLING HEIGHTS/COOLING TEMPS ALOFT THURSDAY AND FRIDAY...THEN
RISING HEIGHTS/WARMING TEMPS OVER THE WEEKEND. THE PAC NORTHWEST
TROUGH EJECTS OVER THE TOP OF THE ROCKIES RIDGE AND MOVES EAST.
OVER THE WEEKEND IT WILL MERGE WITH THE NORTHEAST TROUGH AND PULL
THE TROUGH AXIS BACK TO OUR WEST. THE ATLANTIC RIDGE REMAINS IN
PLACE TO OUR EAST. THIS WILL BRING A MOIST SOUTHWEST FLOW UP OVER
NEW ENGLAND SUNDAY-MONDAY.

GOOD AGREEMENT AMONG MOST OF THE LONG RANGE MODELS...ALLOWING US TO
USE A CONSENSUS.

THE DAILIES...

WEDNESDAY NIGHT-THURSDAY... THE COLD FRONT CROSSES MUCH OF OUR
REGION WHILE THE RIGHT ENTRANCE REGION OF THE UPPER JET MOVES INTO
POSITION OVERHEAD. WINDS AT 500 MB WILL BE 35-40 KNOTS. TOTALS NEAR
50/LI -4 AND LOWER DURING THE EARLY PART OF THE NIGHT. THE
COMBINATION OF DYNAMICS AND INSTABILITY AND SHEAR SUGGEST A
POTENTIAL FOR STRONG WIND GUSTS. PRECIPITABLE WATER VALUES WILL BE
NEAR 2 INCHES...SO HEAVY DOWNPOURS ALSO POSSIBLE.

THE COLD FRONT WILL BE JUST OFF THE SOUTH COAST AT 12Z. THE RIGHT
ENTRANCE OF THE UPPER JET WILL STILL BE IN POSITION OVERHEAD. THIS
MAY CAUSE A WAVE TO FORM ON THE FRONT AND KEEP SHOWERS OVER
SOUTHERN/EASTERN PARTS OF SOUTHERN NEW ENGLAND THROUGH THE MORNING.
BUT THE TREND DURING THE DAY WILL BE FOR IMPROVEMENT FROM NORTHWEST
TO SOUTHEAST WITH AT LEAST PARTIAL CLEARING IN SOUTHERN NH AND THE
CT VALLEY.  TEMPS IN THE MIXED LAYER WILL SUPPORT MAX SFC TEMPS
IN THE MID 70S TO AROUND 80.

FRIDAY-SATURDAY... HIGH PRESSURE BUILDS OVERHEAD. SOME CONCERN THAT
FRIDAY WOULD FEATURE MORE CLOUDS DURING THE DAY.  THE UPPER TROUGH
AXIS AND COOLER TEMPS ALOFT WILL MOVE OVERHEAD AT THIS TIME WITH
SOME INCREASE IN CLOUD LEVEL MOISTURE. WITH THIS IN MIND WE HAVE
INCREASE FRIDAY SKY COVER. THEN ON SATURDAY THE UPPER FLOW STARTS TO
SHIFT TO SOUTHWEST WITH AN INCREASING IN HIGH CLOUDS. OVERALL A
COUPLE OF FAIR DAYS WITH TEMPS AT SEASONABLE LEVELS OR A LITTLE
BELOW.

SUNDAY-MONDAY... AS THE UPPER FLOW RE-ESTABLISHES AS SOUTHWEST AND
AIMED UP THE COAST...A SHORTWAVE MOVES INTO THE FLOW. THIS HAS THE
POTENTIAL TO DEVELOP A COASTAL LOW THAT MOVES OUR WAY AND SPREADS
CLOUDS AND RAIN OUR WAY ESPECIALLY FOR SUNDAY NIGHT/MONDAY. GIVEN
HOW FAR OUT THIS IS...DAY 6/DAY 7...WE WILL SHOW CHANCE POPS
DEVELOPING SUNDAY AND CONTINUING MONDAY.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH WEDNESDAY NIGHT/...

GENERALLY MODERATE CONFIDENCE ON FORECAST.

BEFORE 00Z...VFR ACROSS THE REGION. WEAK/SHALLOW SEA BREEZE ON
EAST COASTLINE.

TONIGHT INTO WED...VFR TO START. ANTICIPATE PATCHY MVFR FOG/CIGS
ACROSS INTERIOR DUE TO INCREASE OF LOW LEVEL MOISTURE. STRATUS AND
FOG AGAIN OVER THE CAPE AND ISLANDS DROPPING TO MVFR/IFR.
CONDITIONS CLEARING TO VFR BY DAY BREAK.

LATE WED AFTERNOON INTO THURSDAY...MVFR CIGS AND VSBYS IN
VICINITY OF SCT TSTMS AHEAD OF A COLD FRONT. A FEW TSTMS MAY
BRIEFLY LOWER CIGS/VSBYS TO IFR LEVELS. ALSO...A FEW TSTMS MAY
PRODUCE STRONG WIND GUSTS. VSBYS MAY BE REDUCE IN PATCHY FOG AHEAD
OF FRONTAL PASSAGE AS WELL.

KBOS TAF...HIGH CONFIDENCE. MODERATE CONFIDENCE IN SEABREEZE
TIMING. T-STORMS POSSIBLE BY WED LATE AFTERNOON.

KBDL TAF...HIGH CONFIDENCE IN TAF. LOW PROB ON FOG POTENTIAL
TONIGHT. T-STORMS POSSIBLE BY WED AFTERNOON.

OUTLOOK...THURSDAY THROUGH SATURDAY...MODERATE CONFIDENCE

THURSDAY... MAINLY VFR. COLD FRONT CROSSES THE REGION WITH PERIOD
OF MVFR CIGS/VSBYS IN SHOWERS/TSTMS. PATCHY IFR IN FOG...MAINLY
SOUTH COAST AND ISLANDS.

FRIDAY-SATURDAY...VFR.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH WEDNESDAY/...MODERATE CONFIDENCE.

WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY
LEVELS THROUGH TONIGHT. THE SW FLOW WILL STRENGTHEN AHEAD OF A
COLD FRONT ON WED WITH A RISK OF GUSTS APPROACHING 25 KT. AREAS OF
FOG WILL GRADUALLY BURN OFF THIS MORNING BUT MAY REDEVELOP ALONG
THE SOUTH COASTAL WATERS TONIGHT.

OUTLOOK...WEDNESDAY NIGHT THROUGH SATURDAY...MODERATE CONFIDENCE.

WEDNESDAY NIGHT-THURSDAY... A COLD FRONT CROSSES THE WATERS LATE AT
NIGHT AND DURING THURSDAY.  GUSTY SOUTHWEST WINDS LEADING THE FRONT
MAY APPROACH 25 KNOTS AT TIMES WEDNESDAY NIGHT. WINDS SHIFT TO NORTH
AND NORTHEAST ON THURSDAY. SHOWERS AND SCATTERED THUNDERSTORMS WITH
STRONG WIND GUSTS AND BRIEFLY HEAVY RAIN.  SEAS REMAIN BELOW 5
FEET...BUT BRIEFLY HIGHER SEAS POSSIBLE IN ANY THUNDERSTORMS.

FRIDAY-SATURDAY... NORTH WINDS SHIFT TO SOUTHWEST WITH SPEEDS 15
KNOTS OR LESS. SEAS REMAIN LESS THAN 5 FEET.

&&

.EQUIPMENT...
KBOX RADAR IS IN STANDBY MODE TODAY WHILE CONSTRUCTION TAKES
PLACE NEARBY. THE RADAR WILL RETURN TO SERVICE WHEN CONSTRUCTION
ENDS FOR THE DAY.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...WTB/THOMPSON
NEAR TERM...DUNTEN/THOMPSON
SHORT TERM...THOMPSON
LONG TERM...WTB
AVIATION...WTB/DUNTEN
MARINE...WTB/THOMPSON
EQUIPMENT...
Hazardous weather outlook, Jul 22, 4:17 AM EDT, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
417 AM EDT TUE JUL 22 2014

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-230830-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
417 AM EDT TUE JUL 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE WEDNESDAY
AFTERNOON AND EVENING. STRONG WIND GUSTS AND HEAVY RAIN ARE THE
MAIN THREATS. HEAVY DOWNPOURS WITH SOME OF THE STORMS MAY CAUSE
LOCALIZED FLASH FLOODING OF URBAN AND POOR DRAINAGE AREAS. AS WITH
ANY THUNDERSTORM...DANGEROUS LIGHTNING WILL ALSO BE A THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY MID AFTERNOON
THROUGH WEDNESDAY EVENING.

ANZ230>237-250-251-254>256-230830-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
417 AM EDT TUE JUL 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WEDNESDAY NIGHT WILL BRING A THREAT OF DANGEROUS
LIGHTNING AND BRIEFLY STRONG WIND GUSTS OVER THE COASTAL WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM WEDNESDAY MID AFTERNOON
THROUGH WEDNESDAY EVENING.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

Nearby

Small Craft Advisories in Massachusetts, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.